MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-10
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: as per source doc: please log a complaint and send me a returns label for a lot c2085665 ref zilbs-635-10-10 royal oldham hospital, it could not be deployed.Patient outcome: requested.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A supplemental report is being submitted due to clinical input received on 29-jul-2024, the device is used in an unintended or unsafe manner.Wires placed and delivery systems for bilateral stents and stent would not unsheath so another was used to complete the procedure as per source doc: please log a complaint and send me a returns label for a lot c2085665 ref zilbs-635-10-10 (b)(6) hospital, it could not be deployed.A section of the device did remain inside the patient¿s body.Staff retrieved it by removing & pulling hard.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163018.This file was opened in response to a report from royal oldham hospital, stating ¿it could not be deployed¿.Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for lot number c2085665 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence to suggest that the customer did not follow the label.The device ifu0065 states that equipment required includes a ¿.035inch wire guide of appropriate length¿.The complaint information states that a 0.025-inch wireguide was used.Image review: an image was not returned for evaluation.Root cause analysis: investigation findings conclude a definitive root cause of user error can be attributed to the use of a non-recommended wire guide with the device.The complaint information states that a 0.025-inch wireguide was used.The device ifu states that equipment required includes a ¿.035inch wire guide of appropriate length¿.It is possible that the user error of a smaller that recommended wireguide could have provided insufficient support for the device and contributed to the difficulty with deployment of the stent.User /use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and /or labelling requirement.The user has not complied with the requirements of the ifu and /label.Trending will monitor if any further investigation is required.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this file was opened in response to a report from royal oldham hospital, stating ¿it could not be deployed¿.Confirmed quantity of 01 device used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A definitive root cause of user error was determined.An incorrect sized wireguide was used.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 12-sep-2024.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19572980
Report Number3001845648-2024-00281
Device Sequence Number11754713
Product Code FGE
UDI-Device Identifier10827002238159
UDI-Public(01)10827002238159(17)260829(10)C2085665
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Catalogue NumberZILBS-635-10-10
Device Lot NumberC2085665
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer05/24/2024
05/24/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/26/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown